Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suffering from panic disorder. Prescribed parocen, tetrafol and lonazep. Increased the dose of parocen. Remedy?

DOCTOR OF THE MONTH - Jun 2013
Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
Question
hi my husband is suffering from panic disorder (nausera,restlessness,neck musules stiffness).doctor prescibes him parocen cr 12.5,tetrafol 7.5 and lonazep.25.for 10 days he was 50% ok with these medicines .after 10 days doctor increase the dose of parocen cr to 25mg.now he is not at all ok.he is suffering from same problem again.is it beacuse doctor increase the potency?
Posted Sun, 30 Jun 2013 in Mental Health
 
 
Answered by Dr. Sushil Kumar Sompur 23 minutes later
Hi there ~

I understand your concerns for your husband. While panic disorder is a very difficult condition to treat, your husband's psychiatrist has him on the correct medications. I believe that your husband was having a sugar pill effect after taking the medication initially and it usually is the case in many psychiatric disorders. You usually have a placebo effect initially, which is more related to your being in a good therapeutic relationship with your psychiatrist. Paroxetine usually takes about 2-3 weeks to set in and the gradual titration of the dose to a higher level has to take effect and it will take another 2-3 weeks to see any visible changes in his panic attacks and distress. Meanwhile, I would advise you to call and inform his psychiatrist about the reaction. I believe that Lonazep is a medication that is more effective in combating anxiety more quickly although paroxetine is likely to be his long term medication. One option that you might want to discuss with the psychiatrist would be to increase the dose of lonazep for a short time till the effects of the paroxetine set in.

Please rest assure that he is not suffering from the same problem due to the increase in the dose of the medication. I hope this helps answer your question and allays your worries about your husband.

Let know if you have any questions regarding this. Take care and have a lovely day!
Above answer was peer-reviewed by
 
Follow-up: Suffering from panic disorder. Prescribed parocen, tetrafol and lonazep. Increased the dose of parocen. Remedy? 3 minutes later
thanks doctor.
 
 
Answered by Dr. Sushil Kumar Sompur 6 minutes later
No problem, madam, you are most welcome.

Dr. Sushil Kumar Sompur
Above answer was peer-reviewed by
 
Follow-up: Suffering from panic disorder. Prescribed parocen, tetrafol and lonazep. Increased the dose of parocen. Remedy? 14 minutes later
hi doctor 1 more thing i would like to discuss tha i had a talk with doctor he decerase the potency of parocen to 12.5 for the time being.also can u plz tell me with medicines can we plan a baby.and how long this treatment will for him to be fully fit to him
 
 
Answered by Dr. Sushil Kumar Sompur 4 minutes later
Hi there ~

There are no problems with you having any difficulty in conceiving a baby with your husband being on the medication. I hope this helps.

Take care of yourself and have a lovely day!
Above answer was peer-reviewed by
 
Follow-up: Suffering from panic disorder. Prescribed parocen, tetrafol and lonazep. Increased the dose of parocen. Remedy? 4 minutes later
also how long this treatment will for him to be fully fit to him
 
 
Answered by Dr. Sushil Kumar Sompur 6 minutes later
Hi there again ~

Once you find that paroxetine is the right SSRI for him, and he has been on his adequate dose, it is appropriate to leave him on that dose for about 4-6 months before tapering him off of the medications and you can monitor the response at that time along with your husband. I hope this helps answer your question.

Take care and have a lovely day!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor